Strengthtoday's Cancer Blog

Need your help

Yay! It worked. Finicky site. Well I survived my treatment and my CT scan yesterday was clean! 🤗  The worst part of my treatment was nausea and food aversions. I'm still a little "iffy" at times about certain foods but I think it's almost a mental thing now. I really turned the corner in my recovery about two weeks ago and had about five days of feeling really good. Planned to start my yoga back up and maybe visit the gym a little. I waited an extra week to get my flu shot as my wbc had been low but when it reached 3.5 they gave it to me. That was on a Monday. By Friday I was so exhausted I had to cancel my bday dinner plans and sat around on the couch all day.  Had noticed my muscles being sore like I had been to gym during that whole week but dismissed it as probably being from increased activity on my part. Soreness started in bicep muscles and gradually worked it's way down through my whole body.   No fever, cough etc. Fatigue comes in waves and is particularly bad if I don't eat right away when I'm hungry or at night before bed. All my labs are normal including a cpk, crp and a urine culture. I ended up going to urgent care at my oncologist's recommendation (he never saw me or even asked to). Yesterday I woke up with mild pitting edema in both ankles which is essentially gone this morning. Has anyone had anything similar? I'm going back to urgent care doctor today but he is probably going to look at me and shake his head not knowing what is wrong. My rad onc thinks my symptoms are a peculiar reaction to the flu vaccine. I would appreciate any input as I cannot find any literature or documentation regarding anything like this. Thank you!

Nathan threw a punch at your cancer.
3 people sent you a hug.
Sign in or sign up to post a comment.
I have the same opinion as your urgent care doctor. Reality is that flu shot is flu given to you so that your immune system does its work. The thing is, your immune system was already loaded with other challenges. It takes time, do the couch potato routine.
Lucky, Kim like this comment
Hi! Just an annecdote, but I've known several people that have had muscle aches and low fevers after the flu shot this year...theirs was the 2 days post injection so not sure? As far as fatigue goes ...I can tell you that at almost 5 years post trx I still fight fatigue as do many others here...kind of the new norm. Edema is also not uncommon. Most people turn the corner about 2 weeks after treatment ends but it can be months before you are feeling like your self. Definitely a curvy road if you will with a few bumps along the way. Be good to yourself...this treatment is short but brutal...it takes a long time to feel good again and will most likely be a new normal for you.
Take care!
Sara❤️
3 people like this comment
As I recall, the weeks and months afte treatment were a kind of roller coaster. You think you’ve turned the corner, and then down you go again. I think it’s a normal body and mind reaction to the assault of our treatment. As others have said, try to pamper yourself, get lots of rest, drink lots of water, and try to steer clear of stressful situations as much as possible. I’m almost five years post treatment, and most of the time I feel great. I still have bowel issues that for the most part I have learned to deal with. I would also say that you should follow your instincts to get back to yoga and exercise—it works wonders. My guess is your aches were related to the flu shot as well. Good luck!
Kim likes this comment
Sounds to me like the flu shot may have given you a mild case of the flu. Since you are not that far out of treatment ups and downs with energy/fatigue are not out of the norm. This treatment is an assault on the immune system and everything else inside of you, so be patient.
Kim likes this comment
CDC insists that the vaccine cannot cause the flu, but the reactions to it may resemble flu...
Smurf likes this comment
My doctor had me wait four months after treatment before getting the shingles vaccine...I would guess that you are having a reaction to the flu vaccine, aggravated by a stil shaky immune system. The CDC site says:
Common side effects from the flu shot include:

Soreness, redness, and/or swelling from the shot
Headache
Fever
Nausea
Muscle aches

Hope you feel better by now!!!
Sign in or sign up to post a comment.

Six weeks post treatment

Just testing to see if I can post from my iPad. 

3 people like this post.
Sign in or sign up to post a comment.
you did!
Yup, your iPad to mine...
Sign in or sign up to post a comment.
rollerFetching more entries....
avatar

Vital Info

Posts

July 18, 2018

Cancer Info

Anal Cancer

Squamous cell

July 17

Stage 2

Grade 2

No

It pulls the rug out from under you

Stats

Posts: 4
Photos: 0
Events: 0
Supporters: 33
Friends: 1
Comments:
-Made: 0
-Received: 39
Views:
-Posts: 742
-Photos:

New Here?

We are a community of cancer survivors supporting each other. Sign up to comment or create your own cancer blog. Already a member? Sign in